Fast calculation of stabilizing PID controllers


Söylemez M. T. , Munro N., Baki H.

AUTOMATICA, vol.39, no.1, pp.121-126, 2003 (Peer-Reviewed Journal) identifier identifier

  • Publication Type: Article / Article
  • Volume: 39 Issue: 1
  • Publication Date: 2003
  • Doi Number: 10.1016/s0005-1098(02)00180-2
  • Journal Name: AUTOMATICA
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.121-126
  • Keywords: PID control, stabilization, controller design, UNSTABLE SYSTEMS, TIME-DELAY, DESIGN

Abstract

A fast method for the computation of stabilizing PID controllers is proposed. It is shown, in particular, that for a fixed value of the proportional term (K-p) the resulting stabilizing PID compensators form a finite set of disjoint polyhedral sets in the parameter space. A complete characterization and a practical way of finding such stabilizing regions are given. Moreover, the bounds on stabilizing Kp parameters are derived. The method, therefore, has several advantages over recent results, and is very promising for real time and/or robust control applications. (C) 2002 Elsevier Science Ltd. All rights reserved.